News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: lowering synthyroid meds


 sharkeblack - Thu Sep 10, 2009 7:34 pm

about two months ago the doctor lowered my thyroid meds from 135mcg to 50mcg because it gave me bad headaches and made my sugar too low. late month my period was fine and this month all i've had is spotting for two weeks with cramping. I just wanted to know if it could be from the meds being lowered or somthing else?
 Debbie Miller, RN - Tue Nov 17, 2009 1:24 am

User avatar Hello,
Thyroid adjustments can affect your period. If you go more than three months without a period (amenorrhea) you should report this to your prescribing doctor who may want to evaluate your hormone levels (TSH, estrogen, progesterone, FSH, etc.). Often this is needed at various times in your cycle so don't expect to get an immediate answer. If your thyroid is too low, this may be the result and sometimes there is a degree of trial and error to get the right therapeutic dose of thyroid hormone. Your doctor will want to know how the dose change has effected any of your body's systems, but the alteration in your period may be just temporary so giving it a few months before seeing your doctor is worthwhile. Missing a period or two is not indicative of a serious concern so don't worry about it too much. Patience is key in regulating hormones like this.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here